MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX XTRAFLANGE 20; SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE

ATOS MEDICAL AB PROVOX XTRAFLANGE 20; SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE
Catalog Number 7226
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the product was not returned in this complaint, an investigation of the product is therefore not possible.The discussion of this investigation is based on internal discussions, documents and the ifu of the product.Follow-up questions to clinical educator deanna cohen-markedian (atos medical us): was the prosthesis and xtraflange placed at the same time? it was placed at the same time of the prosthesis.What was the result of the x-ray? the x-ray didn't show anything how is the patients status today? i spoke to the clinician yesterday.He believes he coughed into the sink.The clinician confirmed he is doing okay and has not required additional medical intervention.Discussion: the complaint report states that a provox xtraflange 20fr might have been dislodged by coughing forcefully.The complaint report also notes that the tracheal flange of the placed voice prosthesis started to curl outwards due to the effects of biofilm.The curling might have allowed to xtraflange to slip off the waist of the vp.An xtraflange 20fr weighs ~0,1g when the safety strap is cut off after successful placement.If the xtraflange slipped off and fell down the trachea into the lungs, it would be coughed out rather easily as a cough can travel up to 80km/h.A light piece of silicone with a high surface area would bear little resistance to an air flow like a cough.This assumption is also backed by the clinician who treated the patient.Furthermore, the patient did not need further medical assistance (besides an x-ray that did not show any traces of the xtraflange) and remains asymptomatic after the incident.Conclusion and action: nothing in the discussion indicates a faulty or malfunctioning product.The fact that the vp and the xtraflange were placed at the same time indicated that the xtraflange was working as intended and was safely attached to the waist of the voice prosthesis until the prosthesis itself was curling because of biofilm.That allows the assumption that this is not a product fault but rather a vp that should have been replaced earlier.
 
Event or Problem Description
This is the information that was received from the initial reporter: clinician reported that patient was seen in clinic.Patient reports he coughed forcefully and believes xtraflange dislodged.Xtraflange was not located by patient.Clinician ordered chest x-ray, however, aware that xtraflange is not radiopaque.Patient asymptomatic.Prosthesis was noted to have biofilm on tracheal flange which caused flange to be slightly curved inward.Description of the product: provox xtraflange is a silicone washer intended to reduce periprosthetic leakage that is detected on patients using indwelling provox voice prostheses.Placement is performed by a medical doctor or a trained medical professional in accordance with local or national guidelines.

Brand Name
PROVOX XTRAFLANGE 20
Common Device Name
SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8, p.o. box 183
hörby, 24222
SW  24222
MDR Report Key9375024
Report Number8032044-2019-00007
Device Sequence Number14219782
Product Code EWL
UDI-Device Identifier07331791006937
UDI-Public7331791006937
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7226
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1